Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 43, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 17, 2009, 1:33 AM CDT for 4 counties in Missouri. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 1:33 AM CDT (06:33 UTC)
- Expired
- Aug 17, 2009, 1:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chariton County, MO, Linn County, MO, Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 137 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 3:00 AM CDT | FLASH FLOOD | Brookfield, MO | HIGH WATER OVER SEVERAL ROADS MAKING THEM IMPASSABLE |
| Aug 17, 7:30 AM CDT | FLASH FLOOD | 1 E Rothville, MO | STATE ROUTE E NEAR YELLOW CREEK AND STATE ROUTE O NEAR BEE CREEK CLOSED DUE TO FLOODING. |
| Aug 17, 12:20 PM CDT | FLASH FLOOD | 4 E Marceline, MO | STATE ROUTE WW CLOSED NEAR MUSSEL FORK DUE TO FLOODING |
| Aug 17, 1:00 PM CDT | FLASH FLOOD | 4 E Macon, MO | STATE ROUTE PP NEAR THE MIDDLE FORK SALT RIVER AND STATE ROUTE DD NEAR THE SALT RIVER CLOSED DUE TO FLOODING. |
| Aug 17, 1:00 PM CDT | FLASH FLOOD | 8 N Salisbury, MO | STATE ROUTE 129 NEAR THE CHARITON RIVER CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3341 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 26.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 170633
FFWEAX
MOC041-115-121-175-171230-
/O.NEW.KEAX.FF.W.0043.090817T0633Z-090817T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
133 AM CDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LINN COUNTY IN NORTH CENTRAL MISSOURI...
MACON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 730 AM CDT
* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES BETWEEN 1.5 AND 2.5 INCHES OF RAIN
HAD FALLEN IN THE LAST HOUR IN PORTIONS OF THE WARNED AREA.
ANOTHER 1.5 TO 2.5 INCHES OF RAIN IS POSSIBLE AS ADDITIONAL
THUNDERSTORMS MOVE OVER THE SAME AREAS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
CAIRO...CALLAO...LACLEDE...LINNEUS AND MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
3970 9328 3970 9327 3970 9338 3996 9337
3996 9229
$$
CDB3 follow-up statements
000
WGUS73 KEAX 170933
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
433 AM CDT MON AUG 17 2009
MOC041-115-121-175-171230-
/O.CON.KEAX.FF.W.0043.000000T0000Z-090817T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH MO-CHARITON MO-LINN MO-MACON MO-
433 AM CDT MON AUG 17 2009
...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR MACON...LINN...
NORTHERN CHARITON AND NORTHERN RANDOLPH COUNTIES IN NORTH CENTRAL
MISSOURI UNTIL 730 AM CDT...
AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR
ESTIMATES THAT WIDESPREAD 3 TO 6 INCH RAIN AMOUNTS HAVE OCCURRED
OVER THE WARNED AREA WITH MUCH OF THIS RAIN FALLING DURING LAST 6
HOURS. THUNDERSTORMS CONTINUE TO MOVE OVER AREAS ALREADY SATURATED
FROM THIS RECENT HEAVY RAIN.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
CAIRO...CALLAO...LACLEDE...LINNEUS AND MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
3970 9328 3970 9327 3970 9338 3996 9337
3996 9229
$$
CDB000
WGUS53 KEAX 171222
FFWEAX
MOC041-115-121-175-171830-
/O.EXT.KEAX.FF.W.0043.000000T0000Z-090817T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 AM CDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LINN COUNTY IN NORTH CENTRAL MISSOURI...
MACON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN CHARITON COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 130 PM CDT MONDAY
* AT 720 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL HAS
OCCURRED ACROSS THE WARNED AREA THIS MORNING. ADDITIONAL HEAVY
RAINFALL CAN BE EXPECTED THROUGH THE REMAINDER OF THE MORNING AND
INTO THE EARLY AFTERNOON HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BROOKFIELD...MACON...MARCELINE...ATLANTA...BEVIER...BUCKLIN...
CAIRO...CALLAO...LACLEDE...LINNEUS AND MEADVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
&&
LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
3970 9328 3970 9327 3970 9338 3996 9337
3996 9229
$$
DEROCHE000
WGUS73 KEAX 171820
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
120 PM CDT MON AUG 17 2009
MOC041-115-121-175-171835-
/O.EXP.KEAX.FF.W.0043.000000T0000Z-090817T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH MO-CHARITON MO-LINN MO-MACON MO-
120 PM CDT MON AUG 17 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MACON...LINN...
NORTHERN CHARITON AND NORTHERN RANDOLPH COUNTIES IN NORTH CENTRAL
MISSOURI WILL BE ALLOWED TO EXPIRE AT 130 PM CDT...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3945 9231 3946 9324 3947 9324 3946 9326
3970 9328 3970 9327 3970 9338 3996 9337
3996 9229
$$
DEROCHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 12:51 AM CDT, 42 minutes earlier.
Area forecast discussion, Aug 17, 12:51 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 AM CDT MON AUG 17 2009
...UPDATED AVIATION FORECAST...
.DISCUSSION...
/946 PM CDT SUN AUG 16 2009/
WILL BE BUMPING UP THE START TIME TO THE FLASH FLOOD WATCH DUE TO
ONGOING CONVECTION INCREASING IN INTENSITY AND COVERAGE FROM THE KC
AREA TO KIRKSVILLE...PLUS THE INCREASING LIKELIHOOD OF A COMPLEX OF
HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS FORMING OVER CENTRAL
AND EAST CENTRAL KS BY AROUND MIDNIGHT AND THEN TRACKING NORTHEAST
BACK ACROSS WEST CENTRAL MO OVERNIGHT. WITH THE COLD FRONT NOW NEAR
A MCI TO IRK LINE...AND EXPECTED TO STALL NEAR THIS REGION...AND
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES THE POTENTIAL FOR
FLASH FLOODING OVERNIGHT LOOKS LIKE IT COULD START SOONER.
MJ
&&
.PREV DISCUSSION...
/347 PM CDT SUN AUG 16 2009/
FORECAST CONCERNS CONTINUES TO BE THE THREAT OF CONVECTION FOR AT
LEAST THE NEXT COUPLE OF DAYS. THIS MORNINGS CONVECTION AS SHIFTED
EAST AS A SHORTWAVE HAS PIVOTED NE INTO IA AND MN. THE MORNING
CONVECTION AND EXISTING CLOUD COVER HAS KEPT TEMPERATURES IN
CHECK...THUS LIMITING THE INSTABILITY ALONG THE BOUNDARY IN NW MO.
FCST SOUNDINGS SUGGEST A WEAK SUBSIDENCE INVERSION AT AROUND H7...BUT
NEVERTHELESS...A FEW THUNDERSTORMS MAY DEVELOPMENT ALONG THE BOUNDARY
WITHIN THE REGION OF WEAK CONVERGENCE. CANNOT RULE OUT AN ISOLATED
STRONG STORM...BUT GIVEN MODEST INSTABILITY...POOR MID LVL LAPSE
RATES AND WEAK SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED.
MAIN CONCERN IS LATE TONIGHT AND TUESDAY WHEN A SHORTWAVE LOCATED IN
THE CENTRAL ROCKIES PIVOTS EAST INTO KANSAS AND MISSOURI. THE
BOUNDARY IS NW MISSOURI WILL LIKELY STALL ALONG THE INTERSTATE 35
CORRIDOR TONIGHT. PREFER THE NAM OVER THE GFS IN ITS DEPICTION OF STG
ISENTROPIC LIFT ALONG AND NORTH OF THE BOUNDARY LATE TONIGHT AND
MONDAY MORNING...WITHIN THE AXIS OF THE WEST-EAST ORIENTED THETAE
RIDGE. COPIOUS MOISTURE WILL BE AVAILABLE WITH PW VALUES NEAR 2
INCHES. MODEL SOUNDINGS ALSO SUGGEST ELEVATED INSTABILITY AROUND 2000
J/KG WITH EFFECTIVE SHEAR AROUND 40 KNOTS...LEADING TO THE POTENTIAL
FOR LARGE HAIL AND HEAVY RAINFALL...MAINLY ALONG AND NORTH OF
INTERSTATE 70 MONDAY MORNING. PORTIONS OF THIS REGION HAVE ALREADY
RECEIVED 1 TO 3 INCHES OF RAIN WITH SOILS SATURATED OR NEARLY
SATURATED. AS A RESULT...HAVE ISSUED A FFA FOR PORTIONS OF WEST
CENTRAL AND NORTH CENTRAL MISSOURI.
THE MCS SHOULD GRADUALLY SPREAD EAST SOUTHEAST DURING THE MORNING.
DEPENDING UPON THE TIMING...THE SRN CWA MAY HAVE TIME TO
DESTABILIZE...INCREASING THE THREAT OF SEVERE
THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS. BEST
ESTIMATE IS THAT THE SERN CWA WILL HAVE INSUFFICIENT TIME TO
DESTABILIZE.
THE MCS SHOULD DRIVE THE BOUNDARY INTO SRN MO MON NGT...BEFORE
BECOMING STATIONARY. WEAK SHORTWAVES INDUCING ISENTROPIC LIFT NORTH
OF THE BOUNDARY WILL CONTINUE TO PRODUCE A THREAT OF THUNDERSTORMS
FOR THE SRN CWA MON NGT AND TUES.
DB
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
MAIN FORECAST CONCERN THROUGH THE MEDIUM RANGE WILL BE WITH
PRECIPITATION CHANCES THROUGH THE MIDDLE TO LATTER PART OF THE WEEK.
OVERALL LARGE SCALE TROUGHING IS EXPECTED TO ENERGIZE ACROSS THE
NORTHERN PLAINS BY MIDWEEK AS ANOTHER POTENT SHORT WAVE DIVES INTO
EASTERN MT/WESTERN ND. FAIRLY BROAD LLJ SHOULD DEVELOP ACROSS THE
PLAINS AND MIDWEST IN RESPONSE TO PRESSURE FALLS ACROSS THE NORTHERN
PLAINS. EXPECTING ISENTROPIC ASCENT TO INCREASE ACROSS THE FA BY
WEDNESDAY MORNING AS AFOREMENTIONED LLJ INTERACTS WITH A LIFTING
WARM FRONT. SOME UNCERTAINTY EXISTS REGARDING HOW LONG THIS ACTIVITY
WILL PERSIST THROUGH THE DAY WEDNESDAY.
ATTENTION THEN TURNS TO ADDITIONAL CONVECTION EXPECTED TO DEVELOP
ACROSS THE CENTRAL CENTRAL AND NORTHERN PLAINS BY WEDNESDAY
AFTERNOON AND EVENING ALONG ADVANCING COLD FRONT. IT CERTAINLY SEEMS
PLAUSIBLE THAT A THUNDERSTORM COMPLEX WILL DEVELOP THROUGH THE
EVENING HOURS AND SURGE EASTWARD WITH TIME WITH ADDITIONAL ACTIVITY
DEVELOPING SOUTH AND WESTWARD ALONG THE BAROCLINIC BOUNDARY. WILL
THEREFORE BUMP UP POPS FOR WEDNESDAY NIGHT INTO THURSDAY MORNING TO
ACCOUNT.
WITH BOUNDARY IN THE AREA...WILL CONTINUE POPS THROUGH THE DAY
THURSDAY BEFORE TAPERING OFF FOR THURSDAY NIGHT. HOWEVER...IT IS
POSSIBLE THAT MESOSCALE COLD POOLING FROM CONVECTION WILL SURGE THE
ACTIVITY THROUGH THE AREA MUCH QUICKER...ENDING POPS SOONER THAN
ADVERTISED.
DEEP EASTERN US THROUGH IS THEN EXPECTED TO CARVE OUT...KEEPING THE
AREA WITHIN A GENERAL NORTHERN UPPER FLOW PATTERN. THIS SHOULD
RESULT IN COOLER TEMPS FOR MOST AREAS AS WE HEAD INTO THE BEGINNING
OF THE WEEKEND.
DEROCHE
&&
.AVIATION...
FOR THE 06Z TAFS...A SOUTHWEST-NORTHEAST ORIENTED NEARLY STATIONARY
FRONT LIES JUST SOUTH OF KMKC AND WILL MOVE LITTLE OVERNIGHT.
CLUSTERS OF THUNDERSTORMS PRODUCING PERIODS OF HEAVY RAIN WILL
AFFECT THE KSTJ TERMINAL THROUGH 09Z. THE SOUTHERN EDGE OF THIS
INITIAL FOLLY OF THUNDERSTORMS WILL ALSO PASS THROUGH THE KMCI
TERMINAL FOR THE FIRST COUPLE HOURS OF THE FORECAST WHILE BARELY
GRAZING KMKC. HOWEVER...ADDITIONAL STRONG THUNDERSTORMS PRODUCING
THUNDERSTORMS OVER CENTRAL KS WILL EVENTUALLY TRACK TO THE EAST AND
INTO THE KMCI/KMKC TERMINALS SHORTLY BEFORE SUNRISE AND LINGER INTO
THE LATE MORNING HOURS. EXPECT PERIODS OF MVFR CEILINGS AND
VISIBILITIES THROUGH LATE MONDAY MORNING. HAVE LOW CONFIDENCE IN ANY
VFR CEILINGS/VISIBILITIES.
FAVOR NAM FORECAST WHICH INDICATES THE BULK OF THE CONVECTION WILL
SLIDE SOUTH OF THE TERMINALS DURING THE AFTERNOON HOURS. WILL ALLOW
FOR POSSIBILITY OF AFTERNOON CONVECTION VIA A PROB30 GROUP AS THE
FRONTAL BOUNDARY WILL STILL BE AROUND.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR MOZ013-
MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
MOZ028-MOZ029-MOZ030-MOZ037.
KS...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR KSZ103-
KSZ104-KSZ105.Hazardous weather outlook, Aug 16, 12:58 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CDT SUN AUG 16 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CDT SUN AUG 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE AREA OF SHOWERS AND THUNDERSTORMS WHICH AFFECTED MUCH OF THE OUTLOOK AREA THIS MORNING HAS LEFT A RELATIVELY COOL AND STABLE AIR MASS IN ITS WAKE. ALTHOUGH A COLD FRONT IN EXTREME NORTHWEST MISSOURI WILL SHIFT SLOWLY SE THIS AFTERNOON...SEVERE THUNDERSTORM DEVELOPMENT IS NOT LIKELY ALONG THE FRONT. OTHERWISE...A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THIS EVENING...BUT NO SEVERE THUNDERSTORMS ARE EXPECTED. ANOTHER UPPER LEVEL STORM SYSTEM WILL LEAD TO THE DEVELOPMENT OF ANOTHER COMPLEX OF THUNDERSTORMS IN EASTERN COLORADO THIS EVENING. THE STORMS WILL MOVE QUICKLY EAST ALONG AND NORTH OF A NEARLY STATIONARY FRONT JUST NORTH OF THE INTERSTATE 70 CORRIDOR. THE COMPLEX OF STORMS WILL MOVE QUICKLY EAST DURING THE NIGHT...POSSIBLY REACHING EXTREME NORTHWEST MISSOURI BY DAYBREAK. THE STORMS MAY PRODUCE LARGE HAIL. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ELSEWHERE TONIGHT...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RATHER ACTIVE PERIOD WILL CONTINUE THROUGH THURSDAY. THE ORGANIZED AREA OF THUNDERSTORMS IN KANSAS IS EXPECTED TO MOVE INTO NORTHWEST MISSOURI MONDAY MORNING...AND PROGRESS SOUTHEAST THROUGHOUT THE DAY. THE PRIMARY THREATS DURING THE MORNING HOURS WILL BE LARGE HAIL AND HEAVY RAINFALL. THE HEAVY RAINFALL MAY CAUSE FLOODING ACROSS NORTHERN MISSOURI...ESPECIALLY FROM THE ST JOSEPH AREA EAST TO CHILLICOTHE. THE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST OF INTERSTATE 35 BY AFTERNOON. THE SEVERITY OF THE COMPLEX WILL DEPEND ON HOW FAST THE COMPLEX MOVES SOUTHEAST. IF SUFFICIENT HEATING CAN BE REALIZED TO THE SOUTH AND EAST OF I-35 BY THE AFTERNOON HOURS...THE THUNDERSTORMS WILL INTENSIFY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY. THE THUNDERSTORM THREAT WILL SHIFT TO AREAS SOUTH OF A LINE FROM PAOLA TO SEDALIA MONDAY NIGHT AS THE COLD FRONT SLIDES SOUTH INTO THE SOUTHERN MISSOURI. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. WEAK UPPER LEVEL DISTURBANCES ALONG WITH A STATIONARY FRONT WILL CONTINUE TO PROVIDE FOR A THREAT OF THUNDERSTORMS FOR AREAS SOUTH OF A LINE FROM PAOLA TO SEDALIA ON TUESDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THE FRONT WILL BEING TO LIFT NORTH ON WEDNESDAY AS THE NEXT UPPER LEVEL STORM SYSTEM APPROACHES. THESE FEATURES WILL PROVIDE FOR A THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY WITH SEVERE WEATHER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT BUT MAY BE NEED ON TUESDAY. DB
In the hours before
Special weather statement, Aug 16, 10:19 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1019 PM CDT SUN AUG 16 2009 MOZ023-170345- LIVINGSTON- 1019 PM CDT SUN AUG 16 2009 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL LIVINGSTON COUNTY UNTIL 1045 PM CDT... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR UTICA...OR NEAR CHILLICOTHE...MOVING EAST AT 15 MPH. UP TO PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... CHILLICOTHE AROUND 1025 PM CDT. WHEELING AROUND 1045 PM CDT. LAT...LON 3992 9337 3970 9337 3967 9362 3981 9372 CDB
Local storm report, Aug 16, 10:48 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1048 PM CDT SUN AUG 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLASH FLOOD CHILLICOTHE 39.79N 93.55W
08/16/2009 LIVINGSTON MO LAW ENFORCEMENT
UP TO 8 INCHES OF WATER FLOWING OVER HIGHWAY 65 IN SOUTH
CHILLICOTHE.
&&
MJLocal storm report, Aug 16, 10:51 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT SUN AUG 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL 3 S CHILLICOTHE 39.75N 93.55W
08/16/2009 E0.75 INCH LIVINGSTON MO TRAINED SPOTTER
PENNY SIZE HAIL AT HIGHWAY 36 AND 65.
&&
MJSpecial weather statement, Aug 17, 12:07 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1207 AM CDT MON AUG 17 2009 MOZ021-022-170530- CALDWELL-CLINTON- 1207 AM CDT MON AUG 17 2009 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CLINTON AND WESTERN CALDWELL COUNTIES UNTIL 1230 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LATHROP...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HOWEVER...BE ALERT TO RAPIDLY CHANGING CONDITIONS AND POSSIBLE WARNINGS SHOULD THIS STORM INTENSIFY AND BECOME SEVERE. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN CLINTON AND WESTERN CALDWELL COUNTIES...INCLUDING THE TOWNS OF LATHROP AND TURNEY. LAT...LON 3976 9413 3954 9406 3952 9435 3967 9440 CDB
Special weather statement, Aug 17, 12:34 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 AM CDT MON AUG 17 2009
KSZ103-170600-
LEAVENWORTH-
1234 AM CDT MON AUG 17 2009
...SIGNIFICANT WEATHER ALERT FOR CENTRAL LEAVENWORTH COUNTY UNTIL 100
AM CDT...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WINCHESTER...OR 12 MILES
SOUTHEAST OF NORTONVILLE...MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
EASTON AROUND 1245 AM CDT.
LEAVENWORTH AROUND 100 AM CDT.
THE TOWN OF JARBALO IS ALSO IN THE PATH OF THIS STORM.
LAT...LON 3937 9517 3938 9490 3936 9490 3934 9491
3932 9490 3915 9490 3917 9517
CDBLocal storm report, Aug 17, 1:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL FILLMORE 40.03N 94.97W
08/17/2009 E1.75 INCH ANDREW MO LAW ENFORCEMENT
GOLFBALL SIZE HAIL REPORTED BY POLICE CHIEF
&&
MJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 10:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Aug 16, 10:14 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, Livingston, Ray | 15 hr |
| Aug 16, 10:19 PM CDT | Special Weather Statement | EAX | Livingston | 26 min |
| Aug 16, 10:53 PM CDT | Areal Flood Advisory | EAX | Adair | 6 hr |
| Aug 16, 11:51 PM CDT | Flash Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 12 hr |
| Aug 17, 12:07 AM CDT | Special Weather Statement | EAX | Clinton | 23 min |
| Aug 17, 12:23 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 22 min |
| Aug 17, 1:06 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 24 min |
| Aug 17, 1:13 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 32 min |
| Aug 17, 1:42 AM CDT | Special Weather Statement | EAX | Holt | 33 min |
| Aug 17, 2:10 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Livingston, Ray | 11 hr |
| Aug 17, 2:26 AM CDT | River Flood Warning | EAX | Linn, Livingston | 50 hr |
| Aug 17, 2:46 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Aug 17, 2:46 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| Aug 17, 4:08 AM CDT | River Flood Warning | EAX | Ray | 53 hr |
| Aug 17, 4:53 AM CDT | Areal Flood Advisory | EAX | Platte | 6 hr |
| Aug 17, 5:48 AM CDT | River Flood Warning | EAX | Chariton, Macon | 22 hr |
| Aug 17, 6:18 AM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 6 hr |
| Aug 17, 8:54 AM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Aug 17, 8:54 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Aug 17, 9:12 AM CDT | Areal Flood Advisory | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Holt and 1 more | 5 hr |
| Aug 17, 9:26 AM CDT | Areal Flood Advisory | EAX | Carroll, Chariton, Lafayette, Saline | 5 hr |
| Aug 17, 9:44 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Cooper, Johnson, Lafayette, Pettis and 1 more | 67 hr |
| Aug 17, 9:55 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 49 hr |
| Aug 17, 9:55 AM CDT | River Flood Warning | EAX | Cooper, Howard | 49 hr |
| Aug 17, 10:27 AM CDT | Flash Flood Warning | EAX | Cass, Clay, Clinton, Jackson | 5 hr |
| Aug 17, 10:45 AM CDT | River Flood Warning | EAX | Clay, Ray | 24 hr |
| Aug 17, 10:50 AM CDT | Special Weather Statement | EAX | Cass | 25 min |
| Aug 17, 10:56 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 34 min |
| Aug 17, 11:31 AM CDT | Special Weather Statement | EAX | Johnson | 29 min |
| Aug 17, 12:00 PM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 33 hr |
| Aug 17, 12:04 PM CDT | River Flood Warning | EAX | Carroll | 56 hr |
| Aug 17, 12:04 PM CDT | Special Weather Statement | EAX | Saline | 26 min |
| Aug 17, 12:57 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Clinton, Daviess, Linn and 4 more | 33 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.